It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-09-2003, 11:24 PM   #1
Newbie
 
Join Date: Sep 2003
Posts: 2
CHammond HB User
Question Sexual Side Effects from Concerta??

Hi,
I have been on medication for the better part of my life. I started taking meds when I was about 10 or 11 years old and I'm 18 years old now. Recently I have been put on Concerta and since then I have very rarely been able to climax during sex. Is this a common side effect for this drug? If so could someone please tell me? My girlfriend is starting to think I'm not attracted to her anymore but I told her that it's probably because of my new medication. I've looked into this and I keep getting contradicting results in my searches. Some websites don't list it as a side effect and some do. But they say it in a way that I can't really understand but only can assume that they are saying Concerta has sexual side effects. Someone please help me so that I can clarify this with my girlfriend. Thanks!
__________________
-Chris

 
Old 09-10-2003, 03:45 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Post


You pose an interesting question. Almost all studies for medications for ADHD (i.e. Ritalin, Adderall, Concerta etc.) have been on children, not adults, and sexual side effects on these have not been reported. The newer drug Straterra however, is having reports of sexual dysfunction..

Since Strattera is marketed as an adult prescription, clinical tests were done on adults, which then unearthed sexual side effects.

Nowhere can I find any info that Concerta has the same problem, but, as I said, perhaps this is because very few, if any clinical trials have been done†for your age group.

So it's possible Concerta has sexual side effects which aren't widely known yet but will become apparent as more and more young adults take it.

Is it possible the Concerta may be interacting with any other meds you are on? And of course Concerta has insomnia as a possible side effect, which if you suffer from this, in and of itself can cause sexual dysfunction simply because of the fatigue factor.

zuzu xx



 
Sponsors Lightbulb
   
Old 09-10-2003, 04:32 AM   #3
Newbie
 
Join Date: Sep 2003
Posts: 2
CHammond HB User
Post

Thanks for the reply, zuzu.
I am taking other meds than Concerta and you're right, maybe they, combined with Concerta, are clashing and causing the sexual dysfunction. I'm taking Risperdal and Lamictal for bipolar disorder. My psychiatrist just put me on Concerta because he recently diagnosed me as ADHD. Should I tell him about the sexual problems I am having? I have also been staying up all night since I started Concerta. But the doc put me on Ambien for the sleep thing. When I take the Ambien I can usually get to sleep but I sleep sometimes for 14 to 15 hours at a time. Maybe I should tell the doctor about this.
Thanks,
Chris
__________________
-Chris

 
Old 09-10-2003, 05:51 AM   #4
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,087
mlgable HB User
Post

Yes you need to tell your doc all of your symptoms. Your doc is not a mind reader and has not way of knowing that you are having trouble with side effects if you don't tell him. Be sure to mention how long you sleep when you take the ambien too as he may want to change the dose or the med since that is a long time to sleep. Call your doc today and let him know what is going on so he can make any necessary changes.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
terrible side effects on concerta bzymom ADD / ADHD 1 01-13-2008 08:35 AM
Sexual Side effects after SSRI's ? AdultSwim Depression 6 04-08-2007 01:17 PM
Adult ADD but feeling very strong side effects from CONCERTA PLZ HELP 8missgrl21 ADD / ADHD 6 07-23-2006 05:32 PM
Sexual problems. GSudo Sexual Health - Men 0 07-06-2005 12:12 PM
Sexual side effects are bad!!!!!!! Halls Depression 10 06-30-2004 03:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (42), quincy (33), janewhite1 (32), JJ (28), ladybud (22), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 04:35 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!